Wildfire, Debeque to Silt Corridor
- When
- June 22, 12:00 PM MST to June 26, 12:00 PM MST
- Where
- Debeque to Silt Corridor forecast zone
- Reported by
- GOVT OFFICIAL
- Coordinates
- 39.308, -108.185 (the zone’s center; the record gives no point)
This incident was named the Jolly Mesa Fire and occurred about 3 miles west of New Castle near Interstate 70. The fire consumed about 581 acres of pinyon pine, juniper, and grass.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GJT wrote it up.
This incident was named the Jolly Mesa Fire and occurred about 3 miles west of New Castle near Interstate 70. The fire consumed about 581 acres of pinyon pine, juniper, and grass. Numerous structures, gas lines, power lines, and a wildlife area were threatened by the blaze. The estimated cost of fighting this fire was 485,000 dollars.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Jun 22, 2:22 AM MST, 9 hours 38 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND JUNCTION CO 322 AM MDT THU JUN 22 2006 .SHORT TERM (TODAY THROUGH FRIDAY NIGHT)... LOW AMPLITUDE FLOW OVER EASTERN UTAH AND WESTERN COLORADO AT THE MOMENT WITH A WEAK SHORTWAVE TROUGH TRAVERSING THE AREA. THIS IN COMBINATION WITH A WEAK SURFACE BOUNDARY STRETCHED GENERALLY ALONG THE INTERSTATE 70 CORRIDOR IS RESULTING IN SCATTERED TO BROKEN MID CLOUD ACROSS THE CENTRAL PORTIONS OF THE FORECAST AREA. THE SHORTWAVE TROUGH WILL MOVE EAST OF THE AREA DURING THE DAY FOLLOWED BY A GRADUAL INCREASE IN HEIGHTS AS AN UPPER RIDGE NEAR THE WEST COAST SHIFTS TOWARD THE AREA. DRIER AIR TO BEGIN ADVECTING INTO THE AREA IN WEAK NORTHWEST FLOW BUT KEPT THE LOW MOUNTAIN POPS IN PLACE ACROSS WESTERN COLORADO WITH REMNANTS OF THE SURFACE BOUNDARY POTENTIALLY KEEPING ENOUGH MOISTURE FOCUSED OVER THE AREA FOR SOME ISOLATED THUNDERSTORMS DURING PEAK HEATING. LITTLE RAINFALL EXPECTED FROM ANYTHING THAT DEVELOPS. PERSISTENCE TEMPERATURE FORECAST FOR TODAY. A SMALL CHANCE OF SOME ISOLATED THUNDERSTORMS NEAR THE CONTINENTAL DIVIDE FRIDAY AFTERNOON. OTHERWISE HOT AND DRY CONDITIONS TO DOMINATE FRIDAY WITH DAYTIME TEMPERATURES TRENDING UP 2-3 DEGREES FAHRENHEIT. MIN HUMIDITIES IN THE SINGLE DIGITS AND LOWER TEENS WILL BE WIDESPREAD TODAY AND AGAIN FRIDAY. WIND SPEEDS WILL REMAIN IN CHECK THOUGH WITH THERMALLY DRIVEN DIURNAL WIND PATTERNS DOMINATING. LINDQUIST .LONG-TERM (SATURDAY THROUGH WEDNESDAY)... HIGH PRESSURE WILL DOMINATE THROUGH THE PERIOD WITH HOT AND DRY PATTERN CONTINUING. BY NEXT WEEK MODELS INDICATE A LITTLE MOISTURE WILL BEGIN TO INFILTRATE THE RIDGE. SO PREVIOUS FORECAST LOOKS GOOD WITH LOW CHANCE/SLIGHT CHANCE POPS FOR THE AFTERNOONS AND EVENINGS. PREVIOUS MODEL RUNS SHOWED A TROUGH PUSHING INTO THE NORTHWEST COAST BY LATE IN THE PERIOD...BUT THE LATEST GFS SHOWS THE RIDGE A LITTLE FARTHER WEST...AND MORE IN LINE WITH THE 21/00Z RUN. TEMPS WILL CONTINUE WELL ABOVE NORMAL. && .GJT WATCHES/WARNINGS/ADVISORIES... .CO...NONE. .UT...NONE. && TAL/EH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND JUNCTION CO 545 AM MDT THU JUN 22 2006 COZ001>014-017>023-UTZ022>025-027>029-231145- ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- CENTRAL COLORADO RIVER BASIN- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR- EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS- ELKHEAD AND PARK MOUNTAINS-FLAT TOPS- FOUR CORNERS/UPPER DOLORES RIVER- GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS- GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN- NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER- ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH- SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU- UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY- UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS- 545 AM MDT THU JUN 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL OCCUR OVER THE MOUNTAINS OF WESTERN COLORADO THIS AFTERNOON AND EARLY EVENING. LOCALLY GUSTY WINDS... DANGEROUS LIGHTNING...AND LITTLE OR NO RAIN CAN BE EXPECTED WITH THE STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED MOUNTAIN THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON AND EVENING THROUGH THE WEEKEND...ESPECIALLY ACROSS THE MOUNTAINS OF WESTERN COLORADO. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE MONDAY THROUGH WEDNESDAY OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY AND TONIGHT. TAL
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2006Every state in 2006This day in weather historyWarnings in Colorado, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5514026.